MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT

ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT
Catalog Number H9656518002171
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); Sudden Cardiac Death (2510)
Date of Event 01/28/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Angiodynamics has requested that the hospital provide the used samples and results of the 3rd.Party investigation.A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).The initial mdr for this complaint record was originally submitted on 01/30/2016 via usps.Due to e-submitting requirements, it was not accepted.Per request, this initial mdr report is being submitted via the esubmitter program.The original mdr has been attached for reference.
 
Event or Problem Description
As reported, air was injected into the patient during a cardiac angiogram procedure utilizing an angiodynamics convenience kit.Manifold was prepared in usual fashion, connections checked and all were secure.Contrast was primed.After tig catheter insertion was connected by md both catheter and manifold flushed.Two pictures were taken and on the third picture it was noted that there was air emboli in the circumflex.Patient decompensated, coded and died after prolonged resuscitation.The used components have been provided to a 3rd party hired by the hospital to investigate the root cause of the event.

Brand Name
ANGIODYNAMICS
Common Device Name
CONVENIENCE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
Manufacturer Contact
law ryan
10 glens falls technical park
glens falls, ny 12801, ny 
7424488
MDR Report Key6680293
Report Number1317056-2016-00024
Device Sequence Number2433249
Product Code OEZ
UDI-Device IdentifierH9656518002171
UDI-PublicH9656518002171
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberH9656518002171
Device Lot Number4924376
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2016
Supplement Date Received by Manufacturer01/30/2016
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date06/30/2017
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale